Alert archive / California / Tornado Warnings in 2019
Tornado Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this tornado warning at Feb 2, 2019, 3:50 PM PST for Madera County, Mariposa County, California. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2019, 3:50 PM PST (23:50 UTC)
- Expired
- Feb 2, 2019, 4:15 PM PST
- In force
- 25 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Madera County, CA, Mariposa County, CA
The radar
The San Joaquin Valley radar (KHNX), 125 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 3:55 PM PST | TORNADO | 8 S Mariposa, CA | NATIONAL WEATHER SERVICE CONDUCTED STORM SURVEY AND FOUND THAT AN EF0 TORNADO HAD TOUCHED DOWN NEAR BEN HUR ROAD AND BEACH ROAD SOUTH OF THE CITY ABOUT 8 MILES SOUTH OF THE CITY OF MARIPOSA IN MARIPOSA COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 649 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WFUS56 KHNX 022350
TORHNX
CAC039-043-030015-
/O.NEW.KHNX.TO.W.0002.190202T2350Z-190203T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Joaquin Valley CA
350 PM PST SAT FEB 2 2019
The National Weather Service in Hanford CA has issued a
* Tornado Warning for...
South central Mariposa County in central California...
Northwestern Madera County in central California...
* Until 415 PM PST.
* At 349 PM PST, a severe thunderstorm capable of producing a tornado
was located near Bootjack, or 17 miles southwest of Yosemite South
Entrance, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Mariposa and northwestern Madera Counties, including
the following locations... Jerseydale and Mariposa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3729 11992 3736 12008 3762 11994 3752 11969
TIME...MOT...LOC 2349Z 207DEG 45KT 3741 11993
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Dudley1 follow-up statement
223
WWUS56 KHNX 030008
SVSHNX
Severe Weather Statement
National Weather Service San Joaquin Valley CA
408 PM PST SAT FEB 2 2019
CAC039-043-030017-
/O.EXP.KHNX.TO.W.0002.000000T0000Z-190203T0015Z/
Mariposa CA-Madera CA-
408 PM PST SAT FEB 2 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL MARIPOSA AND NORTHWESTERN
MADERA COUNTIES WILL EXPIRE AT 415 PM PST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3729 11992 3736 12008 3762 11994 3752 11969
TIME...MOT...LOC 0007Z 207DEG 45KT 3758 11982
$$
DudleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this tornado warning went out at Feb 2, 2:52 PM PST, 58 minutes earlier.
Area forecast discussion, Feb 2, 2:52 PM PST, 58 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 252 PM PST Sat Feb 2 2019 .SYNOPSIS... A series of storms will bring hazardous weather to Central California through Tuesday. The first system will continue to move through the area tonight with significant mountain snow, moderate to heavy rain, and strong winds at times. A second, but colder storm system will affect the region Monday and Tuesday which will drop snow levels significantly on Monday. Drier conditions return to the region by midweek. && .DISCUSSION... Initial frontal system moving through our area has brought generally moderate to occasionally heavy rainfall, so far with minor impacts. Strong winds ahead of the front have caused some downed trees and power outages. Showers and a few thunderstorms are developing in the unstable airmass behind the passing front. Expect to see a continuation of thunderstorms into the evening with showers and continued mountain snow through the night as the upper low pushes inland. The strongest winds are progged to drop off through the afternoon and the High Wind Warning for the Kern Co mountains will expire at 4 PM. Winds are expected to pick up again overnight in the SJ Valley and foothills, and the Wind Advisory there will continue through 4AM Sunday. The main threat for flash flooding and debris flow will end as the stronger convective activity dissipates this evening and the Flash Flood Watch in the terrain below 5000 ft will expire by 1000 PM. Additional shortwave energy tracking around an upper low dropping south down the west coast will keep showery conditions going through Sunday, then the Main upper low will track inland and rain/snow chances continue through Monday into Tuesday, with some lingering mountain showers into Wednesday on the backside of the system. Snow levels will run around 4500 ft in the north to around 5500 ft in the south ahead of the colder approaching system. By Monday night into Tuesday the colder system will drop snow levels to around 2 to 3 thousand feet. The Winter Storm Warning in the Sierra continues through Monday evening. Drying conditions will be in store for the latter part of the week ahead of another system nearing the area by Saturday. .AVIATION... Areas of MVFR visibility due to rain and mist in showers and isolated thunderstorms through this evening. Mountain obscuration across the Sierra Nevada and Tehachapi mountains during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning until 10 PM PST Monday ABOVE 5000 FEET FOR THE CAZ096-097. Flash Flood Watch until 10 PM PST this evening CAZ093-094-096-097. Wind Advisory until 4 AM PST Sunday BELOW 5000 FEET FOR THE CAZ093-094-096-097. High Wind Warning until 4 PM PST this afternoon CAZ095. Wind Advisory until 4 AM PST Sunday CAZ089>092. && public...JEB avn/fw...JEB synopsis...JEB weather.gov/hanford
In the hours before
Local storm report, Feb 2, 12:58 PM PST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1258 PM PST SAT FEB 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FLOOD 1 ESE PARLIER 36.60N 119.52W
02/02/2019 FRESNO CA LAW ENFORCEMENT
CHP REPORTS MANNING BETWEEN THE BRIDGE AND
ZEDIKER THE ROADWAY FLOODED.
&&
ABLocal storm report, Feb 2, 1:01 PM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
101 PM PST SAT FEB 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM FLOOD 7 SSW GRANT GROVE 36.64N 119.00W
02/02/2019 TULARE CA LAW ENFORCEMENT
CHP REPORTS HOGBACK DRIVE WASHED OUT DUE TO
RAIN FALL.
&&
ABThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:13 PM PST | Severe Thunderstorm Warning | HNX | Madera, Mariposa, Merced | 32 min |
| Feb 2, 3:28 PM PST | Severe Thunderstorm Warning | HNX | Fresno, Madera | 32 min |
| Feb 2, 3:30 PM PST | Tornado Warning | HNX | Madera, Mariposa, Merced | 29 min |
Nearby
Tornado Warnings in California, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.